MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-36E
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her left hip on or about (b)(6) 2007 and was revised on (b)(6) 2020.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Update on 05-may-2022 based on revision op report: "pre-op diagnosis: failed left total hip arthroplasty - broken femoral stem and damaged liner; metallosis left hip.Post-op diagnosis: same implants: removed: stryker accolade 1 tmzf with 36 head and damaged 50 mm liner and 36/0 metal head; intraoperative findings: broken femoral stem (trunnion failure) and damaged liner with extreme metallosis and black staining of tissues.There was well fixed psl cup and accolade stem that was well fixed.The hip was dislocated already due to failed trunnion.
 
Additional Manufacturer Narrative
Reported event: an event regarding damage involving a trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: with the limited documentation presented i can confirm that the patient had an lfit v40 femoral head implanted on (b)(6) 2007.I can not however confirm that a revision surgery took place nor that the patient had elevated serum chromium and cobalt levels.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem, metallosis, and abnormal ion level.Intraoperatively, damage to the liner was observed.Review of the provided medical records by a clinical consultant was unable to confirm the event.The exact cause of the damage to the liner could not be determined from the information provided; however, it is likely that contact with the disassociated and damaged trunnion contributed to the event.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her left hip on or about (b)(6) 2007 and was revised on (b)(6) 2020.It is further alleged that she suffered injuries as a result of implantation and explantation of the device at issue, device recall and excessive levels of chromium and cobalt in her blood.Update on (b)(6) 2022 based on revision op report: "[.] pre-op diagnosis: 1) failed left total hip arthroplasty - broken femoral stem and damaged liner; 2) metallosis left hip.Post-op diagnosis: same [.] implants: removed: stryker accolade 1 tmzf with 36 head and damaged 50 mm liner and 36/0 metal head; [.] intraoperative findings: broken femoral stem (trunnion failure) and damaged liner with extreme metallosis and black staining of tissues.There was well fixed psl cup and accolade stem that was well fixed.[.] the hip was dislocated already due to failed trunnion.[.].

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14519936
Report Number0002249697-2022-00771
Device Sequence Number5604138
Product Code LPH
UDI-Device Identifier07613327039917
UDI-Public07613327039917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Model Number623-10-36E
Device Catalogue Number623-10-36E
Device Lot Number17RMTA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexFemale